Dear Ask The Doctor: I have been recently switched frm oxycodone to morphine and i am feeling like i am goin through withdrawls..? Is that possible? i cant reach my dr i feel wierd... what do i do??? please ansr asap
Dear Pamela: Oxycodone is a medication called opiate (narcotic) analgesic (painkiller), this medication can be habit-forming, if you have been taking oxycodone for more than a few days, if you stop suddenly, you may experience unpleasant withdrawal symptoms as : restlessness, watery eyes, runny nose, sneezing, sweating, chills, irritability, anxiety, depression, nausea, vomiting, diarrhea. If you are having any of these symptoms you should inform your doctor or seek for medical help. Morphine is also a narcotic painkiller, highly habit-forming, you may switch from oxycodone to morphine because they are similar opiate painkiller medicines, but also if you stop morphine suddenly you may have the unpleasant withdrawal symptoms. Self detox or sudden withdrawal, even switching medications from these substances may be dangerous and may have severe consequences, this is why I strongly recommend you to seek medical help to manage the withdrawal symptoms and possibly adjust the dosage of the morphine that you are receiving.